Does Taxol Cause Severe Itching In Pts Who Already Have Dry Skin.

Question

Asked by wanda

Does Taxol Cause Severe Itching In Pts Who Already Have Dry Skin.

I am experincing severe itching. This side effect happened after my first dose of Taxol. I am now on my third dose and the itching is getting progessively worse (especially at night). Onolocogist does not believe it is related to the Taxol. However, mentioned that chemo does cause dry skin. I was given a dose pak (helps relieve itching....in my case minor relieve experienced) after my 2nd treatment of Taxol because the itching was unbearable one night that I was in tears.

I am posting this question because I had my 3rd treatment yesterday and had a severe itching episode that night. I have always had dry skin and use AmLaction to keep skin moist. I am wondering if the chemo has intensified my dry skin to where it is now causing me to have severe itching.

Please advise!

Answer

Wanda, I'm surprised the oncologist doesn't believe the itching is related to the Taxol. Itching is a very typical and well-known sign of an allergic reaction to Taxol. I'd tell him this, and see what his reaction is. And ask if you can switch to another drug; perhaps Taxotere wouldn't give you the itchiness, but would offer the same benefits as Taxol? Of course, your doctor knows better than I the particulars of your case, but it's worth a try, asking him about an allergic reaction. I would doubt it has anything to do with dry skin; this sounds much too severe for that. Good luck - PJH

Answered by PJ Hamel